MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 4MM X 41MM - US; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 4MM X 41MM - US; CATHETER, THROMBUS RETRIEVER
Model Number 90314
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Device Embedded In Tissue or Plaque (3165)
Date of Event 06/15/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the third pass for thrombolytic procedure, the subject retriever had detached within patient anatomy.Physician was unable to retrieve the detached subject device and subsequently completed the procedure.Patient was provided dapt (dual anti-platelet therapy) medication due to the subject device left behind.Physician reported no anomalies regarding device usage prior to detachment during third pass.Physician later reported patient had passed away due to hemorrhage.Physician confirmed that patient death was not due to subject device.No additional information provided.
 
Additional Manufacturer Narrative
Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.Device was returned for analysis, the returned product was confirmed from the returned packaging.During visual inspection, the subject device was examined and it was observed that the stent was not attached to the returned unit.Polymer jacket is shown to be intact, no major stretching or deformation noted; however there is a slight bend on core wire just proximal to fracture site.Sem (scanning electron microscope) imaging of the fractured core wire was performed with r&d sustaining and the fracture location was confirmed to be distal to the round-to-flat transition area on core wire.The fracture surface was observed to have brittle fracture.The sem images show darker spots, which is likely leftover contamination from dried procedural fluids.From the condition of the product it appears that the product had been under excessive manipulation.Performance testing was not performed due to the condition the device was received.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information was received indicating that the device was prepared as per the dfu, no anomalies noted to the device after removal from the packaging or prior to preparation, and continuous flush was maintained throughout the procedure.Based on the information provided, it is most likely that the subject retriever stent became dislodged from the device itself due to anatomical or procedural factors encountered during the procedure.An assignable cause of procedural factors will be assigned to the as analyzed (aa) defect of 'retriever core wire broken during use' and as reported (ar) defects of 'retriever fractured/broken during use' and 'un-retrieved device fragments', as this issue appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.Furthermore, an assignable cause of 'anticipated procedural complications' will be assigned to the ar defect of 'patient intracranial hemorrhage'.
 
Event or Problem Description

Brand Name
TREVO NXT 4MM X 41MM - US
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key10273875
Report Number3012931345-2020-00099
Device Sequence Number13659124
Product Code NRY
UDI-Device Identifier07613327299946
UDI-Public07613327299946
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K120961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2022
Device Model Number90314
Device Catalogue Number90314
Device Lot Number0000043424
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2020
Initial Date Received by Manufacturer 06/15/2020
Supplement Date Received by Manufacturer01/29/2021
Initial Report FDA Received Date07/14/2020
Supplement Report FDA Received Date01/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;